This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both of these medicines can increase the level of serotonin in your body.
What might happen:
High serotonin levels may cause changes in body temperature, blood pressure and behavior, leading to a medical condition called Serotonin Syndrome which could be severe or life threatening.If you have a history of seizures, head injury, or other neurologic problems, your risk for seizures may be increased with this combination.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together.If you experience muscle twitching, tremors, shivering or stiffness, fever, heavy sweating, heart palpitations, restlessness, confusion, agitation, trouble with coordination, severe diarrhea, or seizures seek medical help right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
You Might Also Like
Are you currently using tramadol HCL ER?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.